Florida, 2005High Wind in Florida, October 24, 2005
October 24, 2005 · NWS MFL · 2 events in 2 counties and zones
Hurricane Wilma moved through inland portions of South Florida on the morning of October 24th, 2005. Maximum sustained winds ranged from 89 mph over extreme western Broward County to 77 mph over western Miami-Dade County.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hurricane Wilma moved through inland portions of South Florida on the morning of October 24th, 2005. Maximum sustained winds ranged from 89 mph over extreme western Broward County to 77 mph over western Miami-Dade County. Peak gusts were as high as 113 mph over western sections of both Miami-Dade and Broward Counties. Damage was extensive over inland areas, mainly in the form of fallen trees and power lines. Some power poles were toppled over western Miami-Dade County along Tamiami Trail between Krome Avenue and the Miccosukee Indian Reservation.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Oct 24, 3:55 AM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Oct 24, 3:55 AM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
455 AM EDT MON OCT 24 2005
QUICK UPDATE...NHC HAS CORRETED THE WINDS OF WILMA TO 125 MPH
(STRONG CAT3) INSTEAD OF 120 MPH. REST OF THE FORECAST STILL LOOKS
GOOD AT THIS TIME.
&&
.PREVIOUS DISCUSSION...WILMA HAS STRENGTHENED A LITTLE BIT MORE FROM
LATE YESTERDAY EVENING. HER WINDS HAVE INCREASE TO 120 MPH (CAT3) AS
OF 4 AM EDT FROM THE NHC CENTER. SHE IS STILL FORECAST BY THE NHC TO
MOVE ONSHORE OVER THE SOUTHWEST FLORIDA COAST EARLY THIS
MORNING...THEN TRACK ACROSS SOUTH FLORIDA THROUGH THE MORNING
HOURS...AND THEN EXIT THE EAST COAST OF FLORIDA BY NOON. FOR THE
LATEST INFORMATION ADVISORIES ON WILMA...PLEASE SEE THE STATEMENTS
FROM THE NATIONAL HURRICANE CENTER. FOR THE LOCAL AFFECTS OVER SOUTH
FLORIDA...PLEASE SEE THE LATEST LOCAL HURRICANE STATEMENT FROM THE
NATIONAL WEATHER SERVICE OUT OF MIAMI.
THERE IS STILL THE POSSIBILITY OF TORNADOES OVER SOUTH FLORIDA
ALONG WITH HEAVY RAINFALL. THEREFORE...THE TORNADO WATCH 837 IS
STILL IN EFFECT FOR SOUTH FLORIDA UNTIL 11 AM EDT TODAY...AND THE
FLOOD WATCH IS IN EFFECT UNTIL NOON EARLY AFTERNOON.
ONCE HURRICANE WILMA MOVES THROUGH THE CWA THIS MORNING INTO EARLY
THIS AFTERNOON...THE WINDS WILL BECOME NORTHWEST OVER THE AREA
RUSHING THE COLD FRONT OVER CENTRAL FLORIDA THROUGH SOUTH FLORIDA BY
THIS EVENING. THIS WILL ALLOW FOR THE DRY AND VERY COOL TO COLD AIR
TO WORK INTO SOUTH FLORIDA FROM THE NORTH...AND REMAIN OVER THE CWA
THROUGH WEDNESDAY.
TEMPS TONIGHT SHOULD GET DOWN INTO MID TO UPPER 40S INTERIOR AREAS
TO UPPER 40S TO MID 50S COASTAL AREAS...AND INTO THE LOWER TO MID
40S INTERIOR TO THE MID 40S TO NEAR 50 COASTAL AREAS. THESE TEMPS
WILL APPROACH THE RECORD LOWS FOR THE CWA TONIGHT AND WEDNESDAY.
THE RECORD LOWS SITES: TUESDAY WEDNESDAY
PALM BEACH INTERNATIONAL AIRPORT 55 - 1903 52 - 1929
FORT LAUDERDALE INTERNATIONAL AIRPORT 47 - 1923 55 - 1900
MIAMI INTERNATIONAL AIRPORT 53 - 1923 55 - 1903
NAPLES REGIONAL AIRPORT 51 - 1982 51 - 1882
THE WINDS WILL STILL BE BREEZY THIS EVENING OVER THE EAST
COASTAL AREAS AND 10 TO 15 MPH OVER THE INTERIOR AREAS. THIS WILL
ALLOW FOR THE WIND CHILL VALUES TO BE IN THE LOWER TO MID 40S
INTERIOR TO MID TO UPPER 40S COASTAL AREAS FOR LATE TONIGHT INTO
EARLY TUESDAY.
.EXTENDED FORECAST...
THE WINDS WILL THEN SWING TO THE NORTHEAST LATE THIS WEEK...AS
ANOTHER WEAK COLD FRONT MOVES SOUTH DOWN THE SUNSHINE STATE FROM
THE NORTH. THIS WILL BRING A SLIGHT CHANCE OF SHOWERS TO THE CWA
LATE THIS WEEK INTO EARLY THIS WEEKEND...AS THE FRONT MOVES
THROUGH THE CWA THEN DRY WEATHER FOR LATE NEXT WEEKEND. SO PLAN ON
KEEPING A SLIGHT CHANCE OF SHOWERS FOR THE CWA LATE THIS WEEK INTO
THIS WEEKEND...AND THEN REMOVE THE POPS FOR THE SECOND HALF OF THE
WEEKEND.
TEMPS LATE THIS WEEK INTO THIS WEEKEND SHOULD RETURN TO MORE
NORMAL CONDITIONS FOR THIS TIME OF YEAR OVER THE CWA...DUE TO THE
NORTHEAST WIND FLOW OFF THE ATLANTIC WATERS. LOWS SHOULD BE IN
THE 60S OVER THE INTERIOR AREAS...AND MID 60S TO NEAR 70 FOR THE
COASTAL AREAS.
&&
.MARINE...THE WINDS WILL BE COMING DOWN THROUGH THE DAY FROM
HURRICANE CONDITIONS TO WINDY CONDITIONS BY THIS EVENING...AS
HURRICANE WILMA MOVES INTO THE ATLANTIC WATERS FROM FLORIDA. FOR
THE LATEST INFORMATION ON HURRICANE WILMA...PLEASE REFER TO THE
NHC ADVISORIES.
THE WINDS TONIGHT REMAIN WINDY ACROSS ALL OF SOUTH FLORIDA FROM
THE NORTHWEST...AND THEN DECREASE TO BREEZY CONDITIONS BY TUESDAY
AFTERNOON. THE WINDS WILL THEN CONTINUE TO DECREASE TO 10 TO 15
KNOTS BY WEDNESDAY AND REMAIN AT 10 TO 15 KNOTS THROUGH REST OF
THE WEEK FROM THE NORTH.
FOR SEAS TODAY FOR SOUTH FLORIDA WATERS...PLEASE SEE THE LOCAL
HURRICANE STATEMENT FROM THE NATIONAL WEATHER OFFICE IN MIAMI
FLORIDA. FOR TUESDAY THROUGH FRIDAY...THE SEAS WILL BE 6 TO 8 FEET
IN THE ATLANTIC WATERS DUE TO THE NORTHERLY WIND FLOW. FOR THE
GULF WATERS...THE SEAS WILL BE BELOW 7 FEET.
&&
.FIRE WEATHER...TEMPS WILL ONLY BE IN THE 70S FOR
TUESDAY...HOWEVER THE DEW POINTS WILL CRASH FROM THE 70S THIS
AFTERNOON TO THE 40S BY TUESDAY. THIS WILL ALLOW FOR THE RELATIVE
HUMIDITIES TO GET CLOSE TO THE CRITICAL VALUES FOR
TUESDAY...ESPECIALLY THE EAST COAST WERE THEY COULD LAST FOR
COUPLE OF HOURS. AT THIS TIME...PLAN NOT TO ISSUED A FIRE WEATHER
WATCH FOR THE CWA FOR TUESDAY...BUT WILL LET THE DAY SHIFT TAKE A
CLOSER LOOK AT THIS.
THE RELATIVE HUMIDITIES WILL SLOWLY INCREASE FOR THE MIDDLE TO LATE
THIS WEEK...AS THE WINDS WILL SLOWLY SWING FROM FROM THE NORTH TO
NORTHEAST ALLOWING FOR SOME LOW LEVEL TROPICAL MOISTURE TO WORK
INTO THE CWA FROM THE ATLANTIC WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 80 51 72 48 / 100 0 0 0
FORT LAUDERDALE 81 53 74 50 / 100 0 0 0
MIAMI 82 55 74 52 / 100 0 0 0
NAPLES 80 53 73 49 / 100 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH UNTIL 11 AM EDT THIS MORNING FOR FLZ063-FLZ066-
FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-
FLZ075.
FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR FLZ063-FLZ066-
FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-
FLZ075.
HURRICANE WARNING FOR FLZ068-FLZ069-FLZ070-FLZ072-FLZ073-FLZ074-
FLZ075.
INLAND HURRICANE WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR
FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-
FLZ073-FLZ074-FLZ075.
AM...TORNADO WATCH UNTIL 11 AM EDT THIS MORNING FOR AMZ610-AMZ630-
AMZ650-AMZ651-AMZ670-AMZ671.
HURRICANE WARNING FOR
AMZ610-AMZ630-AMZ650-AMZ651-AMZ670-AMZ671.
GM...TORNADO WATCH UNTIL 11 AM EDT THIS MORNING FOR GMZ656-GMZ657-
GMZ676.
HURRICANE WARNING FOR GMZ656-GMZ657-GMZ676.
&&
54Hazardous weather outlook, Oct 24, 4:24 AM EST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
524 AM EDT MON OCT 24 2005
FLZ063-066>075-250930-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
524 AM EDT MON OCT 24 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
...HURRICANE WARNING IN EFFECT FOR SOUTH FLORIDA...
...FLOOD WATCH IN EFFECT FOR SOUTH FLORIDA....
...TORNADO WATCH IN EFFECT FOR SOUTH FLORIDA...
HURRICANE WILMA WILL MOVE ACROSS SOUTH FLORIDA THIS MORNING,
BRINGING DESTRUCTIVE WINDS, TORNADOES, AND TORRENTIAL RAINS,
BEFORE EXITING INTO THE ATLANTIC OCEAN BY EARLY AFTERNOON.
FOR COMPLETE INFORMATION ON THE IMPACTS OF HURRICANE WILMA IN
SOUTH FLORIDA, PLEASE REFER TO THE HURRICANE LOCAL STATEMENT
ISSUED BY WFO MIAMI UNDER THE WMO HEADER WTUS82 KMFL AND PIL
HLSMFL.
COOLER AND DRIER AIR WILL FILTER INTO SOUTH FLORIDA TONIGHT INTO
THE WAKE OF THE HURRICANE. THE DRAMATIC COOLING WILL ALLOW
TEMPERATURES TO PLUMMET TO THE 40S AND 50S BY TOMORROW MORNING
ACROSS SOUTH FLORIDA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
COOLER AND DRIER AIR WILL GRADUALLY MODIFY THROUGH LATE WEEK.
TEMPERATURES OVER
.SPOTTER INFORMATION STATEMENT...
SPOTTER SHOULD RELAY REPORTS TO THE NATIONAL WEATHER SERVICE AS
HURRICANE WILMA MOVES THROUGH SOUTH FLORIDA THIS MORNING.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Oct 24, 12:57 AM EST, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
157 AM EDT MON OCT 24 2005
AMZ610-FLZ063-066-069-070-075-GMZ656-657-676-240800-
LAKE OKEECHOBEE-GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER-
MAINLAND MONROE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...NAPLES...IMMOKALEE...FLAMINGO
157 AM EDT MON OCT 24 2005
...WINDS TO INCREASE TO TROPICAL STORM FORCE STRENGTH ALONG SOUTHWEST
COAST...
AT 150 AM...WEATHER RADAR IS SHOWING THE EASTERN EYEWALL OF HURRICANE
WILMA MOVING TOWARD THE NEAR SHORE GULF WATERS OFF SOUTHWEST
FLORIDA. OBSERVATIONS FROM KEY WEST INDICATE STRONG TROPICAL STORM
STRENGTH WINDS...WITH GUSTS TO HURRICANE STRENGTH ASSOCIATED WITH
THE APPROACHING BAND.
THROUGH 4 AM...STRONG WINDS AND TORRENTIAL DOWNPOURS WILL AFFECT
RESIDENTS FROM MARCO ISLAND...CHOKOLOSKEE...EVERGLADES CITY AND
NAPLES...AS WELL INLAND COMMUNITIES FROM IMMOKALEE TO LA BELLE. EXPECT
SUSTAINED WINDS TO INCREASE TO TROPICAL STORM STENGTH...IN EXCESS
OF 40 MPH...WITH HIGHER GUSTS OVER THE NEXT COUPLE OF HOURS.
TORNADOES ARE ALSO LIKELY AS THESE RAINBANDS MOVE ONSHORE.
WEATHER CONDITIONS WILL CONTINUE TO DETERIORATE THROUGH THE
MORNING AS HURRICANE WILMA MOVES ONSHORE. RESIDENTS ARE URGED TO REMAIN
IN THEIR PLACE OF SHELTER AND NOT VENTURE OUTSIDE.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
AMZ630-650-651-670-671-FLZ067-068-071>074-240800-
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-PALM BEACH WESTERN-
PALM BEACH EASTERN-WESTERN BROWARD-BROWARD METROPOLITAN-
WESTERN DADE-DADE METROPOLITAN-
INCLUDING THE CITIES OF...BELLE GLADE...WEST PALM BEACH...
MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY...
MIAMI
157 AM EDT MON OCT 24 2005
...GUSTS TO TROPICAL STORM STRENGTH OVER SOUTHEAST FLORIDA...
AT 150 AM...THE OUTER RAINBANDS WILL CONTINUE TO MOVE NORTHEAST
INTO MIAMI-DADE AND BROWARD COUNTIES...ENTERING INTO PALM BEACH
COUNTY AND THE ADJACENT COASTAL WATERS OVER THE NEXT COUPLE OF
HOURS. RESIDENTS CAN EXPECT GUSTS IN EXCESS OF 50 MPH ALONG WITH
TORRENTIAL DOWNPOURS AS THESE STORMS MOVE ACROSS THE AREA.
WEATHER CONDITIONS WILL CONTINUE TO DETERIORATE THROUGH THE
MORNING AS HURRICANE WILMA MOVES ONSHORE. RESIDENTS ARE URGED TO REMAIN
IN THEIR PLACE OF SHELTER AND NOT VENTURE OUTSIDE.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Oct 24, 3:00 AM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
400 AM EDT MON OCT 24 2005
FLZ063-066-069-070-075-GMZ656-657-676-241000-
GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER-MAINLAND MONROE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...NAPLES...IMMOKALEE...FLAMINGO
400 AM EDT MON OCT 24 2005
...DANGEROUS CATEGORY THREE WILMA MOVING CLOSER TO SOUTHWEST FLORIDA
COAST...
AT 4 AM...WEATHER RADAR SHOWED THE EASTERN EYEWALL OF HURRICANE
WILMA MOVING THROUGH THE GULF COASTAL WATERS OFF OF SOUTHWEST
FLORIDA. THE EYEWALL WILL BRING DESTRUCTIVE 120 MPH WINDS INTO THE
COAST FROM CAPE SABLE TO NORTH OF NAPLES JUST BEFORE SUNRISE...BEFORE
PUSHING INLAND.
IN ADDITION TO HURRICANE FORCE WINDS...A SIGNIFICANT TORNADO
THREAT REMAINS OVER SOUTHWEST FLORIDA AS THE EYEWALL APPROACHES
THE COAST. THE EYEWALL AND THE SPIRAL RAINBANDS WILL ALSO BRING
TORRENTIAL DOWNPOURS TO SOUTHWEST FLORIDA...WITH UP TO 3 TO 4
INCHES POSSIBLE BY SUNRISE IN PLACES.
RESIDENTS ARE URGED TO REMAIN IN THEIR PLACE OF SAFETY FOR THE
NEXT SEVERAL HOURS AS THE HURRICANE MOVES ACROSS THE PENINSULA.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
AMZ610-630-650-651-670-671-FLZ067-068-071>074-241000-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-PALM BEACH WESTERN-
PALM BEACH EASTERN-WESTERN BROWARD-BROWARD METROPOLITAN-
WESTERN DADE-DADE METROPOLITAN-
INCLUDING THE CITIES OF...BELLE GLADE...WEST PALM BEACH...
MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY...
MIAMI
400 AM EDT MON OCT 24 2005
...INCREASING TORNADO THREAT FOR SOUTHEAST FLORIDA...
AT 345 AM...NATIONAL WEATHER SERVICE RADAR SHOWED SPIRAL RAINBANDS
CONTINUING TO MOVE INTO SOUTHEAST FLORIDA. STRONGER WINDS ARE
EXPECTED TO MOVE INTO MIAMI-DADE AND BROWARD COUNTIES OVER THE
SEVERAL HOURS AS THE EYEWALL OF HURRICANE WILMA ADVANCES INTO
SOUTH FLORIDA. SUDDEN...FAST MOVING TORNADOES ARE POSSIBLE ALONG
THE PERIPHERAL RAINBANDS AS THEY MOVE INTO THE AREA. TORRENTIAL
DOWNPOURS WILL ALSO START OVER MIAMI-DADE...BROWARD...AND PALM
BEACH COUNTIES...WITH 2-4 INCHES POSSIBLE ACROSS THE AREA BEFORE SUNRISE.
RESIDENTS ARE URGED TO REMAIN IN THEIR PLACE OF SAFETY FOR THE
NEXT SEVERAL HOURS AS THE HURRICANE MOVES ACROSS THE PENINSULA.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Oct 24, 5:02 AM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
602 AM EDT MON OCT 24 2005
FLZ069-070-075-GMZ656-657-676-241215-
WESTERN COLLIER-EASTERN COLLIER-MAINLAND MONROE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
INCLUDING THE CITIES OF...NAPLES...IMMOKALEE...FLAMINGO
602 AM EDT MON OCT 24 2005
...DESTRUCTIVE WINDS MOVING ONSHORE IN SOUTHWEST FLORIDA...
THE EYEWALL OF HURRICANE WILMA IS MOVING ONSHORE BETWEEN CAPE
SABLE AND NAPLES...BRINGING DESTRUCTIVE WINDS OF 12O MPH TO
COLLIER AND MAINLAND MONROE COUNTIES.
THE LARGE EYE OF THE HURRICANE WILL MOVE ONSHORE IN BETWEEN MARCO
ISLAND AND CAPE SABLE OVER THE NEXT HOUR...AND MOVE INLAND INTO
THE EVERGLADES NATIONAL PARK AND BIG CYPRESS NATIONAL PRESERVE.
WINDS WILL DIMINISH WHERE THE EYE MOVES ACROSS...BUT WILL INCREASE
AGAIN AS THE WESTERN EYE WALL MOVES INTO THE AREA.
RESIDENTS IN THE EYEWALL SHOULD PUT AS MANY WALLS AS POSSIBLE
BETWEEN PEOPLE AND THE OUTSIDE...SUCH AS AN INTERIOR CLOSET OR
BATHROOM. STAY AWAY FROM UNSHUTTERED WINDOWS OR WEAK GARAGE
DOORS...UNTIL THE STRONG WINDS SUBSIDE.
AMZ630-651-671-FLZ071>074-241215-
BISCAYNE BAY-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
INCLUDING THE CITIES OF...MICCOSUKEE INDIAN RESERVATION...
FORT LAUDERDALE...SHARK VALLEY...MIAMI
602 AM EDT MON OCT 24 2005
...DAMAGING WINDS WILL MOVE INTO MIAMI-DADE AND BROWARD
COUNTIES...
THE EASTERN EYEWALL OF HURRICANE WILMA WILL MOVE ACROSS THE
INTERIOR OF SOUTH FLORIDA SOUTH OF ALLIGATOR ALLEY IN THE NEXT
COUPLE OF HOURS. WINDS ARE ALREADY OVER TROPICAL STORM FORCE OVER MUCH
OF MIAMI-DADE AND BROWARD COUNTIES...AND ADJACENT COASTAL WATERS.
WINDS WILL INCREASE DRAMATICALLY IN EXCESS OF 80 MPH AS THE
EYEWALL MOVES THROUGH THE EVERGLADES AND INTO METROPOLITAN MIAMI-
DADE AND BROWARD COUNTIES. IN ADDITION TO STRONG WINDS...TORNADOES
REMAIN A THREAT IN ADVANCE OF AND ALONG THE EYEWALL.
RESIDENTS ARE URGED TO REMAIN INSIDE A SAFE PLACE THROUGH THE
MORNING UNTIL THE STRONG WINDS HAVE SUBSIDED.
AMZ610-650-670-FLZ063-066>068-241215-
LAKE OKEECHOBEE-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-GLADES-HENDRY-PALM BEACH WESTERN-
PALM BEACH EASTERN-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE...WEST PALM BEACH
602 AM EDT MON OCT 24 2005
...STRONG WINDS AND TORRENTIAL RAINFALL TO CONTINUE...
HURRICANE WILMA WILL MOVE ACROSS SOUTH FLORIDA THIS
MORNING...BRINGING STRONG WINDS IN EXCESS OF 60 MPH WITH GUSTS TO
HURRICANE STRENGTH TO HENDRY...GLADES...AND PALM BEACH COUNTIES AS
WELL AS LAKE OKEECHOBEE IN THE NEXT COUPLE OF HOURS. EXPECT TORRENTIAL
DOWNPOURS BRINGING 1 TO 2 INCHES IN THE NEXT COUPLE OF HOURS AS
WELL.
RESIDENTS ARE URGED TO REMAIN INSIDE A SAFE PLACE THROUGH THE
MORNING UNTIL THE STRONG WINDS HAVE SUBSIDED.
Special weather statement, Oct 24, 5:15 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
615 AM EDT MON OCT 24 2005
FLZ069-070-075-GMZ656-657-676-241200-
WESTERN COLLIER-EASTERN COLLIER-MAINLAND MONROE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
INCLUDING THE CITIES OF...NAPLES...IMMOKALEE...FLAMINGO
615 AM EDT MON OCT 24 2005
...DAMAGING WINDS ALONG SOUTHWEST FLORIDA COAST...
THE EYEWALL OF HURRICANE WILMA IS MOVING ONSHORE BETWEEN CAPE
SABLE AND NAPLES...BRINGING DESTRUCTIVE WINDS OF 11O MPH TO
COLLIER AND MAINLAND MONROE COUNTIES...MAINLY SOUTH OF TAMIAMI TRAIL.
AS THE EYEWALL MOVES INLAND OVER THE NEXT HOUR...THE LARGE EYE OF THE
HURRICANE WILL MOVE ONSHORE IN BETWEEN MARCO ISLAND AND CAPE SABLE.
THE EYE WILL CONTINUE TO MOVE INLAND INTO THE EVERGLADES NATIONAL PARK
AND BIG CYPRESS NATIONAL PRESERVE THROUGH 8 AM. WINDS WILL DIMINISH
WHERE THE EYE MOVES ACROSS...BUT WILL INCREASE AGAIN ALONG THE
COAST AS THE WESTERN EYE WALL MOVES INTO THE AREA.
RESIDENTS IN THE EYEWALL AND EYE SHOULD PUT AS MANY WALLS AS
POSSIBLE BETWEEN PEOPLE AND THE OUTSIDE...SUCH AS AN INTERIOR
CLOSET OR BATHROOM. STAY AWAY FROM UNSHUTTERED WINDOWS OR WEAK
GARAGE DOORS...UNTIL THE STRONG WINDS SUBSIDE LATER THIS MORNING.
CHRISTENSEN
Special weather statement, Oct 24, 5:19 AM EST, 11 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
619 AM EDT MON OCT 24 2005
FLZ069-070-075-GMZ656-657-676-241215-
WESTERN COLLIER-EASTERN COLLIER-MAINLAND MONROE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
INCLUDING THE CITIES OF...NAPLES...IMMOKALEE...FLAMINGO
619 AM EDT MON OCT 24 2005
...DAMAGING WINDS ALONG SOUTHWEST FLORIDA COAST...
THE EYEWALL OF HURRICANE WILMA IS MOVING ONSHORE BETWEEN CAPE
SABLE AND NAPLES...BRINGING DAMAGING WINDS OF 11O MPH TO
COLLIER AND MAINLAND MONROE COUNTIES...MAINLY SOUTH OF TAMIAMI TRAIL.
AS THE EYEWALL MOVES INLAND OVER THE NEXT HOUR...THE LARGE EYE OF THE
HURRICANE WILL MOVE ONSHORE IN BETWEEN MARCO ISLAND AND CAPE SABLE.
THE EYE WILL CONTINUE TO MOVE INLAND INTO THE EVERGLADES NATIONAL PARK
AND BIG CYPRESS NATIONAL PRESERVE THROUGH 8 AM. WINDS WILL DIMINISH
WHERE THE EYE MOVES ACROSS...BUT WILL INCREASE AGAIN ALONG THE
COAST AS THE WESTERN EYE WALL MOVES INTO THE AREA.
RESIDENTS IN THE EYEWALL AND EYE SHOULD PUT AS MANY WALLS AS
POSSIBLE BETWEEN PEOPLE AND THE OUTSIDE...SUCH AS AN INTERIOR
CLOSET OR BATHROOM. STAY AWAY FROM UNSHUTTERED WINDOWS OR WEAK
GARAGE DOORS...UNTIL THE STRONG WINDS SUBSIDE LATER THIS MORNING.
CHRISTENSEN
High Wind, Inland Dade
- When
- October 24, 5:30 AM EST to 10:00 AM EST
- Where
- Inland Dade forecast zone
- Measured
- 67 kt (77 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 25.609, -80.499 (the zone’s center; the record gives no point)
High Wind, Inland Broward
- When
- October 24, 6:00 AM EST to 10:30 AM EST
- Where
- Inland Broward forecast zone
- Measured
- 77 kt (89 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 26.152, -80.456 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Florida, October 24, 20055 deaths · $10 billion · 4 events
- Hurricane in Florida, October 24, 2005$101 million · 1 event
- Tropical Storm in Florida, October 24, 2005$80 million · 4 events
- High Wind in Florida, October 24, 2005$28 million · 80 kt wind · 1 event
- Tropical Storm in Florida, October 24, 2005$2.5 million · 11 events
- High Wind and Strong Wind in New Jersey, October 24 to 25, 2005$240,000 · 64 kt wind · 8 events
- Tornado in Florida, October 24, 2005$40,000 · F1 · 1 event
- Storm Surge and High Surf in New Jersey, October 24 to 25, 200514 events
- Winter Weather in West Virginia, October 24 to 25, 20058 events
- Lightning Strikes in California, October 24 to 25, 20055 events
- Storm Surge in Florida, October 24, 20054 events
- High Wind in Florida, October 24, 200577 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5477686, 5477685.